Hi RA Family,
Every time I go to either my primary doc or rheumie, they give out more and more perscriptions trying to counter act the side affects of the last bunch without removing any of the other ones - so in the long run no one knows what is causing such painful, embarrassing, mortifying side affects like explosive diarrhea (in stores, cars, at home, in meetings, etc). By the middle of last month, my rheumie decided we're (ME-!) will start detoxing the prednisone I've been on for 14 months, I decided to also ellimate one per week of the other side drugs to see if I can identify the problem. I've now stopped 7 perscriptions; and am down to 4 mg/prednisone/day (from 40mg/day) and the side affects have stopped. BUT detoxing is never any fun. I'd wake up at night scratching till I had sores all over by body, break out crying for no reason 24/7, stopped eating everything healthy. All the weight I lost I gained back and feel like an aging hippo. and sort of feel like I look like one too.
The good news is - detoxing doesn't last. Keep telling myself - this will only last a little while, or, a few hours, or whatever I need to tell myself so I don't step back into all those pills again. It's been about 6 or 7 weeks now and I'm better. I didn't re-start any of those 7 perscriptions and have by now told my primary doc. He was indeed startled that I would take the initiative to do this on my own - but proud too, that it worked, and that now I'm more interested in returning to much of the natural health care that I've lived with for 40 years. Starting with food! and finding something that will hold my interest and "thrill me" like a new form of art. I earned my living for many years cutting glass and can't anymore, so I'm seeking other forms of art. Most of the meds that I quit were for emotional care - and I'd rather find other ways to learn to smile again, laugh more, and dance in the sunshine with friends.
I should put in here, talk to your doctor first before quitting anything
And learn to dance in the sunshine!!!
Published On: April 05, 2011